stopping endocort

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lady1012
Regular Member


Date Joined Nov 2006
Total Posts : 304
   Posted 3/15/2008 7:11 AM (GMT -7)   
I saw my GI yesterday and he wants me to stop my endocort.....yay for me right......nope not really..... im on 9mg a day and he wants me to stop cold turkey.......i have 2 days of pills left so im going to do 6mg today and then 3mg until they are gone......what should i expect from this sudden stop of endocort........i know its normal to do a slow taper, but this is what he wants me to do and he didn't refill my RX so i don't have anymore at my disposal......and if i have a problem with flares then im to see my regular doc  to have an increase in my imuran from 100mg to 150mg..he sayes that will help........... oh my im a bit worried about the withdrawl that i will have in stopping the endocort so fast......HELP what should i expect or what should i do........am i worring for nothing.......he said my stricture in my TI is not a prob for me..........sigh
I'm cute. Let's put me in charge.(happy bunny)
 
 
 anemia, b12 deficiancy, and malobsorption, moderate joint pain,severe weight loss, gastritis
 omega 3, digestive enzyme, calcium, vit d, flax oil, aloe vera juice, 9mg of entecort, 100mg Imuran
 diagnosed with a CT scan september of 2007.


Mark Mac
Regular Member


Date Joined Mar 2008
Total Posts : 41
   Posted 3/15/2008 9:28 AM (GMT -7)   
lady,

I did the same thing a couple of years ago. I went off all my meds. I kind of underwent a revolt from western medicine, and went au natural. Maybe not the smartest thing I ever did, but to tell the truth the endocort was not having much of an affect anymore and I really didn't suffer much more than I already was. I went on a rigid exclusion diet (even gluten free for a time as I tested pos for gluten allergy) and started getting deep tissue massage. I would actually tell them to work directly on my gut. I get a lot of tension in my ileo-cecal valve area. The person I say also did cranio-sacral work and polarity therapy. I'm not saying you need to find someone with this specific knowledge, but find someone experienced and I think just having body work done every month was good to control my tension and stress, which for me is very important. I have been having recent luck with acupuncture, but my goodness it's expensive. I pay more out of pocket for AP than for my Humira!!

I am suprised to hear that your doctor told you to go cold turkey. endocort is still a steroid like prednisone; don't let anyone tell you different. There is a study done with endocort on people with rheumatoid arthritis and a high number of subjects given study drug experienced significant decrease of symptoms in their RA. Lesson: endocort is NOT just staying in the GI tract. It's not as bad as prednisone, but...

Anyway, good luck with kicking the cort.
Diagnosed CD in 93'. Currently taking Humira, and darvoset for pain. Also getting acupuncture and chinese herbs as well as a massage when I can afford it. 107 lb

"I cannot promise that change will make things better, but change must occur if things are to become better"


lilturbo
Regular Member


Date Joined Feb 2008
Total Posts : 298
   Posted 3/15/2008 10:03 AM (GMT -7)   
Lady,
I saw my GI yesterday and he told me to stop taking Entocort yesterday as well. I, like you, was also on 9mg. Entocort has not worked for me AT ALL so I am back on the prednisone-40 mg. (Most) docs know what they are talking about so I would say next time if you are unsure about something he wants you to do then ask him (or her) why they wanted you to stop cold turkey and voice your concerns. There may be a specific reason why he wanted you just stop. When in question, ask! That's what you're paying the doc for!
turboemma.blogspot.com/


crohnieonthego
Regular Member


Date Joined Dec 2007
Total Posts : 72
   Posted 3/15/2008 1:19 PM (GMT -7)   
That does seem odd, i was taken off on a taper i read that they do that because it can put your body into shock if you stop to soon because your body doesnt have enought time to adjust whatever levels the meds effect. but maybe the case is different if your not responding but i would definatly ask.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 11525
   Posted 3/15/2008 5:04 PM (GMT -7)   
There has been others on here on Entocort and their drs did a taper to keep them from flaring. I am on Entocort, Lialda and Imuran. Been on the Entocort 2 yrs now. My gi has no intention of taking me off anytime soon either. Susie


lady1012
Regular Member


Date Joined Nov 2006
Total Posts : 304
   Posted 3/16/2008 8:36 AM (GMT -7)   
the entocort has been working for me i have been on it since october 07 but he wants to see how the imuran is doing on its own and if it will keep me where i am or get me even a bit better.........i was confused on the cold turkey quit rather than the taper...........but im using my last 6 pills to taper myself....and if i have a prob im supposed to se my general doc in the interm
I'm cute. Let's put me in charge.(happy bunny)
 
 
 anemia, b12 deficiancy, and malobsorption, moderate joint pain,severe weight loss, gastritis
 omega 3, digestive enzyme, calcium, vit d, flax oil, aloe vera juice, 9mg of entecort, 100mg Imuran
 diagnosed with a CT scan september of 2007.


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1883
   Posted 3/19/2008 12:28 AM (GMT -7)   

My daughter has been on Entocort for nearly two years and it has kept her in remission. The only time she flare was when she tried to go off that one last pill. Her doc did a slow taper - 9 mg for 5 weeks, 6 mg for 4 weeks, and 3 mg for a month...then to try to taper her off, he asked her to try taking one pill every other day. After just a few days she flared. So now there is no plan to take her off Entocort, any time soon.

Her blood work seems to indicate she is in remission, and she has no symptoms, but we are thinking of letting the doc do an SBFT to confirm that she is in remission.


Megera
Regular Member


Date Joined Feb 2008
Total Posts : 92
   Posted 3/19/2008 1:15 AM (GMT -7)   
I've actually read (either on answers or wikipedia or in the CPS) that you can stop Entocort without tapering. It's not as strong as prednisone (less systemic effects etc) and that's why tapering isn't essential.
Current:
Dx: Crohn’s Ileitis as of 22/02/08
Rx: 4g Pentasa (2 pills 4 times per day)
9mg Budesonide (one capsule 3 times per day for the next 6 weeks)

Pre 22/02/08: 2.4g Asacol (discontinued due to Crohn's Diagnosis)


lady1012
Regular Member


Date Joined Nov 2006
Total Posts : 304
   Posted 3/19/2008 6:26 AM (GMT -7)   
thank you for that info i was really worried, the only thing that has been happening are headaches but the guts been okay so far......and i have been very tired but i will adjust to that...im hoping the imuran is working as well as he says, i really don't want to up it to 150mg..
I'm cute. Let's put me in charge.(happy bunny)
 
 
 anemia, b12 deficiancy, and malobsorption, moderate joint pain,severe weight loss, gastritis
 omega 3, digestive enzyme, calcium, vit d, flax oil, aloe vera juice, 9mg of entecort, 100mg Imuran
 diagnosed with a CT scan september of 2007.


mcleaver1969
Regular Member


Date Joined Jun 2006
Total Posts : 267
   Posted 3/19/2008 7:57 AM (GMT -7)   
My Gastroenterologist told me to never stop taking my Entocort cold turkey, I don't think you should ever stop any medications cold turkey, best to taper down slowly over the course of a few weeks. That seems really odd to me that so many of you have had Dr's tell you to stop meds cold turkey.
"Difficult things take a long time,
impossible things a little longer. " ~Author Unknown
Marci, 38 years young, Rockledge, FL
Dx with Crohn's disease March 2006
Currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor,
plus 2x per day heavy iron supplements for anemia,
calcium supplement, daily multi-vitamin,
 


wanthealth
Regular Member


Date Joined Feb 2008
Total Posts : 78
   Posted 3/19/2008 1:23 PM (GMT -7)   
When I stopped taking Entocort too quickly, I wound up with bouts of sweating, dry mouth, fatigue, and weakness to the point of feeling faint. I'm sure it was from steroid withdrawl. My doc probably wont agree. He also thought the chronic UTI's that had while on entocort couldn't be from the drug. Everyone seems to have their own opinions.
Moodindigo
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, November 26, 2014 11:15 AM (GMT -7)
There are a total of 2,278,498 posts in 253,250 threads.
View Active Threads


Who's Online
This forum has 158699 registered members. Please welcome our newest member, mcpaige.
389 Guest(s), 27 Registered Member(s) are currently online.  Details
twiggs, MarieLS, manawela, DMC2011, PeterDisAbelard., garylouisville, pb4, Tbrown2, tickbite666, LeanneRachel, Dixie6, Guardian7, kazbern, Scaredy Cat, jrjenn5, getting by, overthepond, Lynnwood, Aimzee, adjust, lizard318, quincy, ak angel, Jeff@57, jacket fan, cogito, mauihawaii


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer